# SDR 20010327CW004

- Difficulty date: February 15, 2001
- Submitted: March 27, 2001
- Operation: Air carrier
- Aircraft: N568HK
- Make and model: Jetair JETSTM4101
- Aircraft serial: 41086
- Engine: Garrtt TPE331*
- System (JASC): 3250 · Landing Gear Steering System
- Part: Universal Joint
- Part number: 135650
- Condition: Damaged
- Location: Nlg Steering
- Part time: 11,222 hours
- Component: Steerng Selector
- Component part number: AIR860122
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UNIT RECEIVED WITH FAILURE REASON OF WHEEL WONT TURN.  UNIT HAD EXCESSIVE FREE PLAY BEFORE DISASSEMBLY.  INTERNAL STEEL PARTS WERE FOUND TO BE CORRODED.  THE DIFFERENTIAL WAS PITTED OVER ALL SURFACES.  IT LOOKED LIKE IT WAS DISINTIGRATING.  THE OTHER INTERNAL PARTS HAD LARGE PITS ON SMALLER AREAS.  CORROSION OF THE STEEL PARTS IN THIS UNIT, TO THIS EXTENT HAS NOT BEEN SEEN AT THIS FACILITY.  NOTE:  UNIT ALSO HAD AN OUTPUT SHAFT SPLIT PIN WHICH WAS CRACKED AS PREVIOUSLY REPORTED.  THE SAFETY WIREAS REQUIRED, WAS NOT PRESENT TO PREVENT THE LOSS OF STEERING WHEN THE BROKEN PIN FALLS OUT OF THE OUTPUT SHAFT.
